Massachusetts, 2015

Hail and Damaging Winds in Massachusetts, July 26, 2015

July 26, 2015 · NWS BOX · 7 events in 3 counties and zones

An upper level disturbance combined with a warm front to produce widespread showers and isolated thunderstorms across Massachusetts. A few of these storms became severe, producing large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

An upper level disturbance combined with a warm front to produce widespread showers and isolated thunderstorms across Massachusetts. A few of these storms became severe, producing large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 26, 3:03 PM EST, 47 minutes earlier.

Area forecast discussion, Jul 26, 3:03 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
403 PM EDT SUN JUL 26 2015

.SYNOPSIS...
A VERY WEAK BOUNDARY WILL STALL ACROSS THE AREA THROUGH
THURSDAY...WHICH WILL BRING A RISK FOR SHOWERS AND THUNDERSTORMS
EACH AFTERNOON. SOME STORMS MAY PRODUCE HEAVY RAIN...AND A FEW MAY
BECOME STRONG TO SEVERE. HOT AND HUMID TUESDAY THROUGH THURSDAY. A
COLD FRONT MAY BRING SCATTERED THUNDERSTORMS LATE THURSDAY AND
THURSDAY NIGHT. WARM AND DRY WEATHER IS EXPECTED FRIDAY INTO NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
4 PM UPDATE...

LATEST RADAR IMAGERY SHOWED ISOLATED SHOWERS/T-STORMS IN SOUTHERN
NEW ENGLAND...WITH SCATTERED STORMS TO THE WEST OF OUR AREA WHERE
MORE SUNSHINE AND THE APPROACHING COLD FRONT ALLOWED FOR GREATER
AFTERNOON INSTABILITY AND A MORE SUBSTANTIAL TRIGGER. PRIOR TO
AROUND 00Z IN SOUTHERN NEW ENGLAND...STILL THE POTENTIAL FOR
ISOLATED STRONG STORMS...MAYBE A SEVERE STORM OR TWO...AS WELL AS
LOCALLY HEAVY DOWNPOURS THAT COULD RESULT IN MINOR POOR
DRAINAGE/URBAN FLOODING. ACROSS SNE...GREATEST INSTABILITY IS OVER
THE WESTERN HALF OF THE CWA...WITH MUCAPES AROUND 1500 J/KG.

AFTER 00Z...SCATTERED SHOWERS/ISOLATED T-STORMS INTO THE EVENING
HOURS BUT SHOULD DIMINISH TO MAINLY LIGHT SCATTERED SHOWERS
FOR THE OVERNIGHT PERIOD WITH A WEAK MID-LEVEL DISTURBANCE MOVING
INTO OUR AREA...AND WEAK LOW LEVEL CONVERGENCE OCCURRING
AS WELL. LOW LEVEL SOUTHERLY FLOW WILL CONTINUE TO BRING MOISTURE
INTO OUR AREA. THE BEST CHANCE FOR SHOWERS OVERNIGHT IS OVER THE
SOUTHERN HALF OF THE CWA...WHERE WILL GO WITH CHANCE POPS. NAM IS
SHOWING SOME ELEVATED INSTABILITY DURING THE
OVERNIGHT...SO ISOLATED THUNDER CAN NOT BE RULED OUT AT THIS TIME.

PARTLY TO MOSTLY CLOUDY SKIES OVERNIGHT...PATCHY DENSE FOG IS
POSSIBLE. LOWS IN THE 60S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
MONDAY...

REMNANT BOUNDARY /PREVIOUS COLD FRONT WEAKENING/ DRIFTS INTO OUR
AREA FROM THE WEST ON MONDAY. LOW LEVEL SOUTHERLY FLOW WILL CONTINUE
TO KEEP MOISTURE INTO OUR AREA...WITH SURFACE DEWPOINTS IN THE MID
AND UPPER 60S...AND PWATS AROUND 1.5 INCHES. POTENTIAL FOR SURFACE-
BASED INSTABILITY TO INCREASE TO 1000-2000 J/KG FOR THE AFTERNOON.
THE INSTABILITY ACCOMPANIED BY THE REMNANT BOUNDARY WILL ALLOW
FOR SHOWER/THUNDERSTORM DEVELOPMENT. WILL WARRANT CHANCE POPS.
WITH THE MEAN WIND FLOW AROUND 10 MPH OUT OF THE W...THREATS
CONSIDERED ARE HEAVY RAIN / MARGINAL HAIL / PERHAPS STRONG TO
DAMAGING WINDS FROM PULSE-TYPE CONVECTION /WEAK SHEAR ENVIRONMENT/.

POTENTIAL LOCALIZED URBAN/POOR DRAINAGE FLOODING. WARM AND
HUMID WITH HIGHS MOSTLY IN THE 80S.

MONDAY NIGHT...ANY T-STORMS SHOULD SLOWLY DIMINISH IN THE
EVENING...WITH ONLY A SLIGHT CHANCE SHOWERS LATE EVENING AND ON
WITH THE NE-SW ORIENTED BOUNDARY LINGERING IN OUR AREA.
OTHERWISE...A PARTLY CLOUDY AND MUGGY NIGHT WITH PATCHY FOG.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
HIGHLIGHTS...

* VERY WARM WITH SCATTERED THUNDERSTORMS STILL POSSIBLE TUESDAY.
* HOT WEDNESDAY AND THURSDAY WITH HIGHS IN THE LOWER TO MID 90S.
* SCATTERED STORMS POSSIBLE LATE THURSDAY AND THURSDAY NIGHT.

OVERVIEW AND MODEL PREFERENCES...
AFTER A FINAL SHORTWAVE MOVES THROUGH THE REGION TUE...THE
REMAINDER OF THE MID TERM WILL BE DEFINED BY RIDGE BUILDING AND
WARM ADVECTION THEREIN. THE RIDGE/WARMING WILL LEAD TO A PERIOD OF
ABOVE NORMAL HEAT/HUMIDITY MAINLY WED AND THU. UPSTREAM...A CUTOFF
LOW PRES NEAR BAFFIN ISLAND IS EXPECTED TO PHASE WITH ROBUST
SHORTWAVE ENERGY CURRENTLY RESIDING OVER THE PAC NW. THE FIRST
EXPERIENCE OF THIS FEATURE WILL COME FRI...WITH THE PASSAGE OF A
WEAK COLD FRONT WHICH WILL RELIEVE THE AREA OF MUCH OF THE HEAT.
AS THE CUTOFF SETTLES OVER QUEBEC AND N NEW ENGLAND NEXT
WEEKEND...THE COMBINATION OF CYCLONIC CURVATURE ALOFT AND A
CONDUIT FOR SEVERAL SHORTWAVES SUGGEST A COOLER...AND POTENTIALLY
MORE UNSETTLED PERIOD.

DETAILS...

TUE...
WARMING AT MID/LOW LVLS BEGINS BUT WILL BE LIMITED BY THE PASSAGE
OF A WEAK SHORTWAVE DIVING S DOWNSTREAM OF AN AMPLIFYING TROF. A
NEARLY WASHED OUT FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE ERN
HALF OF THE REGION. THE COMBINATION OF THESE FEATURES WITHIN AN
AIRMASS WHERE H85 INCREASE TO NEARLY +18C...H5 TEMPS DROP BRIEFLY
TO AROUND -10C...AND MODEST K-INDICES/PWATS SUGGEST SLOW MOVING
POP-UP SHOWERS AND THUNDERSHOWERS ARE POSSIBLE DURING THE
AFTERNOON/EVENING HOURS. AM NOTING A CORRIDOR OF 1000-1500J/KG SFC
CAPE ACROSS THE ERN THIRD OF THE REGION WHICH SUPPORTS THIS
THINKING. THEREFORE...WILL BE INCREASING POPS...MAINLY E OF A
IJD- ORH-AFN LINE DURING THE AFTERNOONS. THE CU FIELD GENERATED
WILL ALSO LIMIT WARMING...SO WHILE SOME LOCATIONS MAY MAKE THEIR
FIRST RUN AT 90F...SOME ARE LIKELY TO REMAIN JUST SHORT.

WED AND EARLY THU...
POSSIBLY ONE OF THE HOTTEST AND MORE UNCOMFORTABLE PERIODS AS H85
TEMPS INCREASE FROM AROUND +18C/H92 23C WED...TO H85 +21C/H92 26C
ON THU. THESE TEMPS SHOULD BE EASILY REALIZED AND MORE AS
OVERNIGHT MINS ARE LIKELY TO STALL IN THE MID-UPPER 60S AND EVEN
LOW 70S THANKS TO HIGHER DWPTS /MORE ON THIS LATER/.
THEREFORE...WITH DOWNSLOPING WESTERLY COMPONENT TO THE
WIND...SEVERAL LOCATIONS MAKE THEIR RUNS INTO THE LOW-MID 90S EACH
DAY. AS THETA-E RIDGE BUILDS WITHIN THE MASS-FIELD
RIDGING...GRADUAL INCREASE IN SFC DWPT IS EXPECTED FROM THE MID
60S WED...TO NEAR 70 ON THU. A LOCAL CLIMATE STUDY SUGGESTS THAT
THE LOW 60S ARE NEAR SEASONAL NORMALS FOR DWPTS IN SRN NEW ENGLAND
WHILE THE 70F MARK ABOUT 1 STD DEVIATION HIGHER THAN NORMAL.
CERTAINLY AN UNCOMFORTABLE PERIOD REGARDING HUMIDITY WITH 90+
AMBIENT TEMPERATURES. MAY NEED TO MONITOR FOR LOCALIZED HEAT
ADVISORIES ESPECIALLY THU WITH THE INCREASE IN DWPTS ALTHOUGH THE
RISK IS CERTAINLY NON-ZERO WED.

LATE THU INTO FRI...
COLD FRONTAL PASSAGE EXPECTED ALTHOUGH STILL SOME UNCERTAINTY ON
EXACT TIMING WHICH WILL PLAY A ROLE IN POTENTIAL CONVECTIVE
ACTIVITY. MODIFIED EML POSSIBLE AS MOST GUIDANCE FAVORS NEAR
6.5C/KM MID LVL LAPSE RATES. THE ISSUE IS H7 TEMPS NEAR +10C
SUGGEST CAPPING WHICH MAY LIMIT THE POTENTIAL FOR CONVECTION EVEN
WITH THE LOW LVL SOURCE OF LIFT. WILL CONTINUE WITH SLIGHT TO
CHANCE POPS DURING THE PERIOD OF THE EXPECTED FROPA BUT WITH TS
ONE CATEGORY BELOW THE OVERALL POP VALUE. STILL A PERIOD TO WATCH
AS ABOVE THE INVERSION...THANKS TO THE EML CAPE VALUES ARE PROGGED
TO BE QUITE HIGH.

THE WEEKEND...
WITH CUTOFF LOW PRES SETTLING JUST TO THE N...THE COMBINATION OF
COOLER MID LVL TEMPS AND CYCLONIC CURVATURE ARE LIKELY TO YIELD
BUILDING DIURNAL CU EACH DAY IN SPITE OF LOW LVL HIGH PRES RIDGE.
THE CURVED FLOW WILL ALSO ALLOW FOR WEAK SHORTWAVES TO MOVE
THROUGH WHICH IS DIFFICULT TO TIME AT 7 DAYS. H85 TEMPS DROP BACK
TO AN AVERAGE OF +16 SO ALTHOUGH STILL SUMMER-LIKE CONDITIONS WILL
BE MUCH MORE SEASONABLE THEN THE MID-WEEK PERIOD.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /THROUGH MONDAY/...

MODERATE CONFIDENCE FOR SHORT TERM.

THIS AFTERNOON...A MIX OF VFR TO MVFR CIGS...SHOULD IMPROVE TO
MAINLY VFR AS THE AFTERNOON PROGRESSES. EXCEPTION WILL BE IN THE
DEVELOPMENT OF SCATTERED RW/TSRA...POSSIBLE THRU EARLY
EVENING...WHICH WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED
MVFR/IFR CONDITIONS.

TONIGHT...MAINLY VFR TO START...EXCEPT SCATTERED SHRA/TSRA
PRODUCING LOCALIZED MVFR/IFR CONDITIONS DIMINISH/DISSIPATE DURING
THE EVENING HRS. SCATTERED -SHRA PSBL OVERNIGHT. CONTINUED
S-WINDS WITH POSSIBLE PATCHY IFR-LIFR DENSE FOG IN SPOTS.

MONDAY...
MAINLY VFR...EXCEPT SCATTERED MVFR/IFR CIGS/VSBYS IN SHRA/TSRA
DEVELOPING MAINLY FOR THE AFTERNOON. A FEW STORMS MAY PRODUCE GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF.
MAINLY VFR CONDITIONS. ISOLATED TO SCATTERED SHOWERS EXPECTED IN THE
VICINITY OF KBOS INTO EARLY EVENING...THERE IS A LOW CHANCE FOR
TSRA MAINLY 21Z-01Z. TSRA MAY HOLD W OF TERMINAL.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.
LOW-END VFR CONDITIONS THRU EARLY EVENING WITH SCATTERED
SHOWERS ISOLATED TSRA IN THE VICINITY...THOUGH UNCERTAIN IF
DIRECT IMPACT. AFTER 01Z TSRA CHANCES DIMINISH...WITH MVFR VSBY IN
FOG ANTICIPATED LATER TONIGHT.

OUTLOOK /TUESDAY THROUGH FRIDAY/...

TUE AND WED...HIGH CONFIDENCE.
MAINLY VFR. ALTHOUGH THERE IS A THREAT FOR A FEW SHOWERS OR
THUNDERSTORMS MAINLY ACROSS E MA AND RI TUE AFTERNOON.
OTHERWISE...HOT.

THU...MODERATE CONFIDENCE.
EXACT TIMING IS UNCERTAIN...BUT A COLD FRONT COULD BRING ABOUT
SHOWERS AND THUNDERSTORMS LATE IN THE DAY ON THU AND THU EVENING.

FRI...MODERATE CONFIDENCE.
DEPENDING ON COLD FRONTAL TIMING...BUT A PERIOD OF DRY WEATHER IS
EXPECTED TO FOLLOW.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH MONDAY NIGHT/...HIGH CONFIDENCE.

TONIGHT...
EARLY EVENING CHANCES FOR SHOWERS/ISOLATED THUNDER DIMINISHING
THROUGH THE EVENING HOURS. S-WINDS CONTINUING WITH THE POTENTIAL
FOR GUSTS UP AROUND 20 KTS. SEAS BELOW 4-FEET.

MONDAY...
WET-WEATHER MAY HOLD MORE ACROSS THE INTERIOR THAN OVER THE WATERS
AS BREEZY S-WINDS CONTINUE WITH THE POTENTIAL FOR GUSTS UP 15 KTS.
SEAS REMAINING BELOW 4-FEET THE HIGHEST OF WHICH ARE ANTICIPATED
OVER THE E/NE-WATERS.

MON NIGHT...HIGH CONFIDENCE. WINDS AND SEAS BELOW SMALL CRAFT
ADVISORY THRESHOLDS. A SHOWER OR THUNDERSTORM IS POSSIBLE IN THE
EVENING WITH LOCALLY ROUGH CONDITIONS.

OUTLOOK /TUESDAY THROUGH FRIDAY/...

TUE AND WED...HIGH CONFIDENCE.
MAINLY QUIET BOATING WEATHER ALTHOUGH A BRIEF
SHOWER/THUNDERSHOWER MAY PRODUCE LOCALLY ROUGHER CONDITIONS ON
TUE.

THU...MODERATE CONFIDENCE.
A BUILDING SWELL TO THE S WILL MOVE UP THE COASTLINE ALONG WITH
SOME GUSTIER SW WINDS MAINLY AROUND 20 KT. THE SWELL HAS THE
CHANCE TO PEAK AT ABOUT 5 FT ON THE OUTER SRN WATERS ON THU...SO
SMALL CRAFT ADVISORIES MAY BE REQUIRED. OTHERWISE...ANOTHER LOW
RISK FOR THUNDERSTORMS LATE IN THE DAY ON THU.

FRI...MODERATE CONFIDENCE.
LOOKS LIKE AFTER THE SWELL RESIDES BOATING WX SHOULD ONCE AGAIN
BECOME QUIET.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DOODY/NMB
NEAR TERM...NMB
SHORT TERM...NMB
LONG TERM...DOODY
AVIATION...DOODY/NMB
MARINE...DOODY/NMB
Hazardous weather outlook, Jul 26, 3:07 PM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT SUN JUL 26 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-272015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
407 PM EDT SUN JUL 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TONIGHT.

A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING...SOME
MAY BECOME STRONG TO SEVERE. ALTHOUGH...HEAVY RAINFALL WITH STREET
FLOODING IS THE PRIMARY CONCERN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER RISK FOR AFTERNOON THUNDERSTORMS MONDAY...HEAVY RAINFALL
AND STREET FLOODING REMAINS THE HIGHEST RISK. ALTHOUGH A FEW
STRONG TO SEVERE STORMS ARE POSSIBLE.

HEAT INDICES COULD APPROACH HEAT ADVISORY CRITERIA AT SOME
LOCATIONS WEDNESDAY OR THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-272015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
407 PM EDT SUN JUL 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS ANOTHER RISK FOR STRONG TO SEVERE THUNDERSTORMS ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Jul 26, 3:50 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             PEABODY                 42.53N  70.93W
07/26/2015  M0.75 INCH       ESSEX              MA   AMATEUR RADIO

            ON ROUTE 1.

&&

NWS

The radar

The Boston radar (KBOX), 66 km away, was scanning. The volume nearest the first event began at 20:52 UTC.

Open the radar archive at this moment

Event by event

4 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Essex

When
July 26, 3:50 PM EST
Where
Essex County, 0.51 mi W of Peabody
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
42.530, -70.930

Penny size hail fell on Route 1.

Hail, Essex

When
July 26, 3:59 PM EST
Where
Essex County, 0.51 mi W of (Bvy)beverly Muni Ar
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
42.580, -70.930

Hail, Essex

When
July 26, 4:05 PM EST
Where
Essex County, 0.51 mi W of Peabody
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
42.530, -70.930

Hail, Hampden

When
July 26, 5:14 PM EST
Where
Hampden County, Blandford
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
42.180, -72.930

Quarter size hail fell on North Blandford Road.

Thunderstorm Wind, Hampden

When
July 26, 5:15 PM EST
Where
Hampden County, Blandford
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.180, -72.930

A large tree on North Blandford Road was downed by thunderstorm winds.

Thunderstorm Wind, Hampshire

When
July 26, 5:55 PM EST
Where
Hampshire County, Hatfield
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
42.370, -72.600

Trees and wires on Main Street were downed by thunderstorm winds.

Thunderstorm Wind, Hampshire

When
July 26, 6:00 PM EST
Where
Hampshire County, 0.86 mi SW of Hadley
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.340, -72.590

Many tree limbs on River Drive were downed by thunderstorm winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2015Every state in 2015This day in weather historyWarnings in Massachusetts, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592917, 592918, 592919, 592920, 592921, 592922, 592923.